Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

August 14, 2012Stewart County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 14, 2012, 3:16 PM EDT for Stewart County, Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2012, 3:16 PM EDT (19:16 UTC)
Expired
Aug 14, 2012, 4:00 PM EDT
In force
44 min
Issued by
NWS Atlanta, GA

County Stewart County, GA

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 546 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
546 J/kg
Mixed-layer CIN
-203 J/kg
Mixed-layer LCL
1220 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

393 
WWUS82 KFFC 141916
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
316 PM EDT TUE AUG 14 2012

GAZ090-102-142000-
316 PM EDT TUE AUG 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 MPH
WINDS IN STEWART AND CHATTAHOOCHEE COUNTIES UNTIL 400 PM EDT...

AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER OMAHA...MOVING EAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
STEWART AND CHATTAHOOCHEE COUNTIES THROUGH 400 PM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE OMAHA...FLORENCE MARINA STATE
PARK...PROVIDENCE CANYON STATE PARK...CHARLES...LOUVALE...
JAMESTOWN/SOUTH FORT BENNING...BROOKLYN...RICHLAND...RENFROE...
CHRISTOPHER...MANTA AND CUSSETA. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.

&&

LAT...LON 3213 8507 3219 8501 3220 8498 3221 8498
      3223 8497 3223 8492 3225 8492 3226 8490
      3228 8492 3237 8466 3206 8465 3205 8504
TIME...MOT...LOC 1916Z 253DEG 14KT 3217 8496

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 14, 1:47 PM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, Aug 14, 1:47 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
147 PM EDT TUE AUG 14 2012

.SHORT TERM /TODAY THROUGH WEDNESDAY/...
/ISSUED AT 324 AM EDT TUE AUG 14 2012/
UPPER SHORT WAVE ENERGY EMBEDDED IN A LONG WAVE TROUGH THAT
STRETCHES FROM THE GREAT LAKES TO THE NORTH CENTRAL GULF REGION...
HAS SPARKED CONTINUED CONVECTION ACROSS EASTERN AL AND INTO NW AND
WEST CENTRAL GA EARLY THIS MORNING. GFS...NAM...RUC AND HRRR MODELS
HOLD THIS CONVECTION TOGETHER AND BRING AT LEAST SCATTERED SHOWERS
INTO THE ATLANTA METRO AREA AROUND 8-10 AM THIS MORNING. HOWEVER...
CANNOT RULE OUT AN ISOLATED RUMBLE OF THUNDER DURING THE MORNING
HOURS. EXPECT THIS INITIAL CONVECTIVE ACTIVITY TO PUSH EAST AND
SOUTH BUT WEAKEN THROUGH THE MORNING HOURS. THEN A COLD FRONT...
CURRENTLY ANALYZED ACROSS WESTERN TN... WILL PUSH INTO NW GA LATER
THIS AFTERNOON. THIS FRONT WILL PROVIDE THE SPARK FOR A SECOND ROUND
OF CONVECTION... THAT BEGINS ACROSS NORTH GA... THEN SPREADS SOUTH
ACROSS THE ATLANTA AREA DURING THE LATE AFTERNOON TO EARLY EVENING
HOURS. MODEST INSTABILITIES OF 1500-2500 CAPE AND LACK OF STRONG
UPPER SUPPORT SUGGEST THE ASSOCIATED THUNDERSTORMS SHOULD REMAIN
BELOW SEVERE LIMITS... HOWEVER SMALL HAIL AND WIND GUSTS TO 45 MPH
ARE LIKELY WITH THE STRONGER STORMS. EXPECT THESE STORMS TO MOVE
FAST ENOUGH TO THE SOUTH AND SOUTHEAST TO LESSON ANY LOCALIZED FLOOD
THREAT. THE NAM AND GFS ARE IN GOOD AGREEMENT WITH THE FRONT... AND
ARE SLOW PUSHING THE FRONT SOUTH... NOT CLEARING THE ATLANTA METRO
AREA UNTIL SOMETIME WEDNESDAY MORNING. BOTH MODELS STALL THE FRONT
ACROSS CENTRAL GA ON WEDNESDAY... WARRANTING A SLIGHT CHANCE OF
THUNDER THERE THROUGH WEDNESDAY AFTERNOON. OTHERWISE... TOOK A MAV
AND MET BLEND FOR HIGHS AND LOWS THROUGH THE SHORT TERM... WITH
COOLER LOWS EXPECTED ACROSS NORTH GA LATE TONIGHT BEHIND THE FRONT.
DESPITE THE DRIER/COOLER AIR SPREADING INTO THE AREA ON WEDNESDAY
BEHIND THE FRONT... EXPECT DAYTIME HIGHS TO STILL CLIMB INTO THE
UPPER 80S OR LOWER 90S FOR MOST AREAS AS GUIDANCE INDICATES.

39

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
/ISSUED AT 324 AM EDT TUE AUG 14 2012/
EASTERN U.S. REMAINS UNDER THE INFLUENCE OF THE LONG WAVE UPPER
TROUGH THROUGH THE EXTENDED FORECAST PERIOD. TROUGH STARTS OUT
RATHER FLAT AT MIDWEEK BEHIND AN EXITING SHORT WAVE...BUT SHARPENS UP
AND DEEPENS AS WE APPROACH THE WEEKEND. SHOULD SEE ANOTHER MOSTLY DRY
AND MILD BREAK WEDNESDAY NIGHT AND THURSDAY WITH PRECIPITATION
CHANCES INCREASING ONCE AGAIN AS WE HEAD INTO THE UPCOMING WEEKEND.
DEEP UPPER TROUGH DRIVES ANOTHER FAIRLY STOUT COLD FRONT INTO THE
STATE FOR THE WEEKEND. HARD TO TIME THE BEST PERIODS FOR
PRECIPITATION THROUGH THE WEEKEND AS THE FRONT LINGERS AND SHORT
WAVES ROTATE THROUGH THE LONG WAVE TROUGH SO I HAVE KEPT POPS IN THE
CHANCE RANGE FRIDAY THROUGH SUNDAY. SHOULD START TO SEE A BIT OF
BREAK BY MONDAY AS THE FRONT SINKS SOUTH ALLOWING DRIER AIR TO FILTER
IN AND THE UPPER TROUGH AXIS SHIFTS EAST OF THE STATE.

20

&&

.AVIATION...
18Z UPDATE...
VISIBLE SATELLITE LOOP SHOWS A BREAK IN THE CLOUDS OVER ATL WITH
SCATTERED TO BROKEN LOW AND MID CLOUDS OVER THE REMAINDER OF THE TAF
SITES. MORNING MODEL RUNS STILL SHOW ENOUGH MOISTURE AND INSTABILITY
AVAILABLE IN ADVANCE OF THE COLD FRONT TO COMBINE WITH THE DIURNAL
HEATING FOR TSTM DEVELOPMENT. BEST TIME PERIOD FOR CONVECTION WILL
BE 20-24Z. DEPENDING ON THE AMOUNT OF RAINFALL...EXPECT CIGS TO
LOWER TO IFR FROM 09-14Z AT MOST LOCATIONS. DRIER AIR WILL MOVE IN
WITH A NORTHWEST FLOW DURING THE REMAINDER OF WEDNESDAY.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM ON ALL ELEMENTS.

16

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          90  70  91  67 /  50  30  20  10
ATLANTA         87  70  89  70 /  50  30  20  10
BLAIRSVILLE     82  65  83  60 /  40  30  20  10
CARTERSVILLE    87  67  88  62 /  40  30  20  10
COLUMBUS        90  72  93  72 /  50  30  20  10
GAINESVILLE     85  69  88  67 /  50  30  20  10
MACON           92  71  92  71 /  50  30  20  10
ROME            87  66  90  62 /  50  30  10  10
PEACHTREE CITY  87  68  89  64 /  50  30  20   5
VIDALIA         92  72  92  73 /  50  30  20  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...16
LONG TERM....20
AVIATION...16
Hazardous weather outlook, Aug 14, 4:00 AM EDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
400 AM EDT TUE AUG 14 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-151000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
400 AM EDT TUE AUG 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED THUNDERSTORMS EXPECTED THROUGH TONIGHT.

.SYNOPSIS...
A COLD FRONT WILL MOVE INTO NORTH GEORGIA BY THIS AFTERNOON. THIS
COLD FRONT WILL SINK SLOWLY SOUTH THROUGH NORTH GEORGIA INTO CENTRAL
GEORGIA OVERNIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE FREQUENT LIGHTNING...HEAVY RAIN...GUSTY
WINDS UP TO 45 MPH AND SMALL HAIL. THE BEST TIME FOR STORMS WILL BE
TODAY THROUGH TONIGHT ACROSS NORTH AND WEST CENTRAL GEORGIA...
SPREADING ACROSS THE REMAINDER OF CENTRAL GEORGIA THIS EVENING
THROUGH TONIGHT.

.DISCUSSION...
MOISTURE CONTINUES TO INCREASE AHEAD OF A COLD FRONT APPROACHING FROM
THE NORTHWEST. A WEAK SHORT WAVE WILL BRING THUNDERSTORMS INTO NORTH
AND WEST CENTRAL GEORGIA THIS MORNING...HOWEVER INSTABILITY REMAINS
LIMITED. BY THIS AFTERNOON THROUGH TONIGHT...THE COLD FRONT MOVES
INTO NORTHWEST GEORGIA AND SINKS SLOWLY SOUTHEAST INTO CENTRAL
GEORGIA AS ANOTHER WEAK TO MODERATE SHORT WAVE SWEEPS THROUGH THE
REGION. INSTABILITY REMAINS MODERATE AT BEST THROUGH THE PERIOD WITH
CAPE 1500 TO 2500 THIS AFTERNOON INTO THIS EVENING...KEEPING THE
CHANCES FOR SEVERE THUNDERSTORMS LIMITED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY AND MONDAY...WITH
A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Aug 14, 9:17 AM EDT, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
917 AM EDT TUE AUG 14 2012

GAZ019-030-031-141345-
917 AM EDT TUE AUG 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN POLK...PAULDING
AND FLOYD COUNTIES UNTIL 945 AM EDT...

AT 913 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FISH CREEK...MOVING EAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
POLK...PAULDING AND FLOYD COUNTIES THROUGH 945 AM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE CEDARTOWN...ANTIOCH...SENEY...FISH
CREEK...ARAGON...VAN WERT...ROCKMART...BRASWELL...YORKVILLE AND BURNT
HICKORY RIDGE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3413 8524 3411 8504 3408 8504 3409 8492
      3408 8483 3387 8489 3396 8528
TIME...MOT...LOC 1317Z 282DEG 16KT 3403 8515
Special weather statement, Aug 14, 3:04 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
304 PM EDT TUE AUG 14 2012

GAZ080-090>092-141945-
304 PM EDT TUE AUG 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 40 MPH WINDS
ALONG WITH FREQUENT LIGHTNING IN SCHLEY...MARION...TAYLOR AND
CHATTAHOOCHEE COUNTIES UNTIL 345 PM EDT...

AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BRANTLEY...MOVING EAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
SCHLEY...MARION...TAYLOR AND CHATTAHOOCHEE COUNTIES THROUGH 345 PM
EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE MARION
ESTATES...BRANTLEY...BUENA VISTA...OAKLAND...DOYLE...TAZEWELL...FIVE
POINTS...CEDAR CREEK...MAUK...CONCORD...MURRAYS CROSSROADS...RUPERT
AND CHARING. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3259 8428 3228 8426 3227 8458 3250 8471
TIME...MOT...LOC 1904Z 252DEG 12KT 3238 8453
Special weather statement, Aug 14, 3:16 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
316 PM EDT TUE AUG 14 2012

GAZ090-102-142000-
316 PM EDT TUE AUG 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 MPH
WINDS IN STEWART AND CHATTAHOOCHEE COUNTIES UNTIL 400 PM EDT...

AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER OMAHA...MOVING EAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
STEWART AND CHATTAHOOCHEE COUNTIES THROUGH 400 PM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE OMAHA...FLORENCE MARINA STATE
PARK...PROVIDENCE CANYON STATE PARK...CHARLES...LOUVALE...
JAMESTOWN/SOUTH FORT BENNING...BROOKLYN...RICHLAND...RENFROE...
CHRISTOPHER...MANTA AND CUSSETA. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.

&&

LAT...LON 3213 8507 3219 8501 3220 8498 3221 8498
      3223 8497 3223 8492 3225 8492 3226 8490
      3228 8492 3237 8466 3206 8465 3205 8504
TIME...MOT...LOC 1916Z 253DEG 14KT 3217 8496

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 3:11 AM EDTSpecial Weather StatementFFCBartow, Carroll, Haralson, Heard, Paulding, Polk79 min
Aug 14, 8:50 AM EDTSpecial Weather StatementFFCCoweta, Fayette, Harris, Heard, Meriwether, Muscogee and 1 more25 min
Aug 14, 9:12 AM EDTSpecial Weather StatementFFCClayton, Fayette33 min
Aug 14, 9:14 AM EDTSpecial Weather StatementFFCTalbot31 min
Aug 14, 9:17 AM EDTSpecial Weather StatementFFCPolk28 min
Aug 14, 3:04 PM EDTSpecial Weather StatementFFCMarion41 min
Aug 14, 3:10 PM EDTSevere Thunderstorm WarningFFCMacon, Marion, Schley, Taylor50 min
Aug 14, 3:42 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Macon, Peach, Taylor48 min
Aug 14, 4:21 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Houston, Jones, Peach, Twiggs and 1 more39 min
Aug 14, 4:34 PM EDTSevere Thunderstorm WarningFFCDooly, Houston, Pulaski41 min
Aug 14, 5:01 PM EDTSevere Thunderstorm WarningFFCBleckley, Houston, Laurens, Twiggs, Wilkinson29 min
Aug 14, 5:21 PM EDTSevere Thunderstorm WarningFFCBleckley, Johnson, Laurens, Twiggs, Washington, Wilkinson39 min
Aug 14, 5:46 PM EDTSevere Thunderstorm WarningFFCEmanuel, Glascock, Jefferson, Johnson, Laurens, Washington59 min
Aug 14, 6:25 PM EDTSevere Thunderstorm WarningFFCGlascock, Hancock, Jefferson, Warren, Washington35 min
Aug 14, 6:49 PM EDTSpecial Weather StatementFFCJefferson11 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.